Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 6, 2025, 4:29 PM EDT for Tioga County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2025, 4:29 PM EDT (20:29 UTC)
- Expired
- May 6, 2025, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tioga County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:10 PM EDT | FLOOD | 4 Ese Knoxville, PA | Water across portions of Locey Creek Rd between Butler Hill Rd and Briar Hill Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862
WGUS51 KCTP 062029
FFWCTP
PAC117-062330-
/O.NEW.KCTP.FF.W.0004.250506T2029Z-250506T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
429 PM EDT Tue May 6 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Central Tioga County in north central Pennsylvania...
* Until 730 PM EDT.
* At 429 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Wellsboro, Morris, Blossburg, Westfield, Gaines, Covington, Arnot,
Keeneyville, Leonard Harrison State Park, Ogdensburg, Knoxville
and Osceola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4197 7761 4200 7761 4200 7735 4158 7692
4155 7696 4154 7745 4193 7758
FLASH FLOOD...RADAR INDICATED
$$
EvanegoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:12 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 6, 3:12 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service State College PA 312 PM EDT Tue May 6 2025 .SYNOPSIS... * Multi-day stretch of wet weather continues through the end of the week. * Damaging winds, hail, and flooding possible across eastern PA this afternoon into the evening. * Trending milder and drier for for Mother's Day Weekend. && .NEAR TERM /THROUGH TONIGHT/... The closed upper low responsible for the recent multi-day stretch of wet weather throughout most of CPA will begin to unravel and lift to the northeast into New England by 12Z Wed. Despite its pending departure, it will help to trigger another round of rain/showers and a few thunderstorms ramping up through peak heating. Hires guidance focuses isolated to scattered convection along the occluded front over east central PA this afternoon and early evening. Low-level convergence along the front and large-scale ascent associated with the 500mb low will combine with 500-1,000 J/kg of MUCAPE, robust deep layer shear, and steep lapse rates to support a wind damage/hail threat. Although PWs are on the decline, locally heavy north-south training downpours on low FFGs will also support the potential for isolated instances of flooding especially in areas where soils have been substantially saturated. Severe Thunderstorm Watch in effect along and east of US-15 until 8PM. A Flood Watch is in effect for Northern Lycoming, Sullivan, and Tioga County until 8AM tomorrow where heavy rainfall is expected over an area with very low flash flood guidance. Rainfall amounts over 2 inches will cause issues, and current storm trends promote increasing confidence about this reality. Trailing shortwave energy on the backside of the departing upper low should maintain showers into tonight particularly over the southern tier of CPA before POPs gradually decrease into early Wednesday morning. Highs will be +/- 5 degrees either side of early May climo with cooler conditions (60-65F maxT) in the western Alleghenies and milder temps (65-75F) throughout the Susquehanna Valley or ahead of the occluded front. Lows by Wednesday morning range from the mid 40s in the north to mid 50s in the southeast. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... A brief respite or lull in the frequent rain showers is expected into midweek as the upper low continues to pull away from the region. We still can't rule out a few showers especially across the northern mtns Wednesday PM - but on the margin it should be drier vs. recent days. Highs trend a bit warmer on balance with daytime maxes in the 65-75F range. The lull in the precip will be short-lived with yet another upper trough fcst to close off over PA by Thursday night. Rain showers and a few t-storms are likely Thursday afternoon into Thursday night with ensemble data placing max POPs across the southern and eastern portions of the forecast area. Temp trends for Thursday should be flat to down day over day with the most noticeable change in the northern tier with highs falling back into the 50s followed by mins in the 35-40F range Thursday night. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Hopefully, Friday is the last day to deal with rain showers associated with closed upper low #2. GEFS and ECENS output develop a surface coastal low Thursday night into Friday that could produce locally heavy rainfall in an area that will benefit from more rain. Ensemble mean rainfall of a quarter to half an inch may end up being underdone, depending on the longevity of rainfall across the region. By later Friday, high pressure will begin to move in signaling improving conditions. The upper low slowly moves out as we get into Saturday, but these things rarely move out as quickly as expected. May see lingering showers into Saturday, especially across northeast PA. As that happens, temperatures should moderate each day into early next week. With ridging at the surface and aloft, decreasing clouds, dry weather, and above normal temperatures would be favored if the current expectation comes to fruition. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Showers widespread with lots of lightning over the eastern half of the airspace. Shortwave driving the bus is lifting northward across the state late this aftn should take most of the TSRA to the NE before dark. However, the center of the upper low just to our west will come right overhead this evening and early tonight. One last spike of forcing rolls across the SWrn terminals (AOO/JST) before 06Z. This should generate many light SHRA and drag them thru from W-E. Some of these may survive into the SErn terminals, but that's only a 30pct chc and not worth mentioning in the TAFs for LNS/MDT at this time. Expect the rain and some patchy clearing to help some fog to form. Have mentioned 3-5SM BR almost everywhere for the latter half of the night, and took a couple into IFR. Don't feel strongly about any LIFR fog at this point, but the light wind overnight could allow it to get murky. We should get rid of the fog as the wind picks back up in morning. Outlook... Thu-Fri...Showers become more scattered with higher chances in the afternoon/evening hours. Restrictions possible. Sat...-SHRA poss NE in AM, otherwise no sig wx. Sun...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for PAZ037-041-042. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl/Banghoff SHORT TERM...Steinbugl/Banghoff LONG TERM...Dangelo/Banghoff AVIATION...Dangelo
Hazardous weather outlook, May 6, 1:09 PM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service State College PA 109 PM EDT Tue May 6 2025 PAZ004>006-010-011-017-018-024>026-033>036-071715- Warren-McKean-Potter-Elk-Cameron-Clearfield-Northern Centre-Cambria- Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin- 109 PM EDT Tue May 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-019-027-028-045-046-049-050-056-063-064-071715- Northern Clinton-Southern Centre-Mifflin-Juniata-Southern Clinton- Southern Lycoming-Union-Snyder-Perry-Cumberland-Adams- 109 PM EDT Tue May 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to severe storms could produce marginally severe wind gusts and localized urban and poor drainage flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-041-071715- Tioga-Northern Lycoming- 109 PM EDT Tue May 6 2025 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. In addition to the risk of flooding, isolated strong to severe storms could produce marginally severe wind gusts this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ051>053-057>059-065-066-071715- Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York- Lancaster- 109 PM EDT Tue May 6 2025 ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ042-071715- Sullivan- 109 PM EDT Tue May 6 2025 ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, May 6, 1:29 PM EDT, 3 hours before
Preliminary Local Storm Report
National Weather Service State College PA
129 PM EDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM Tstm Wnd Dmg Myerstown 40.37N 76.30W
05/06/2025 Lebanon PA Fire Dept/Rescue
Tree on wires in Myerstown in the 300 block
of South Cherry Street.
&&Local storm report, May 6, 1:49 PM EDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
149 PM EDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM Hail 2 S Schuylkill Haven 40.60N 76.18W
05/06/2025 M0.80 Inch Schuylkill PA Amateur Radio
Picture shared on NWSchat.
&&
JRBLocal storm report, May 6, 1:51 PM EDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
151 PM EDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM Tstm Wnd Dmg 2 SSE Summit Station 40.56N 76.21W
05/06/2025 Schuylkill PA Trained Spotter
Tree blocking PA-183 south of Summit
Station.
&&
JRBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:06 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
| May 5, 9:38 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin | 3 hr |
| May 6, 8:32 AM EDT | River Flood Warning | CTP | Centre, Clinton | 6 hr |
| May 6, 10:54 AM EDT | Flood Watch | CTP | Lycoming, Sullivan, Tioga | 12 hr |
| May 6, 12:46 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 29 min |
| May 6, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 40 min |
| May 6, 1:55 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder, Union | 50 min |
| May 6, 3:27 PM EDT | Flash Flood Warning | CTP | Dauphin | 77 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.